Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 28, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 12, 2012, 11:43 AM CDT for Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2012, 11:43 AM CDT (16:43 UTC)
- Expired
- Mar 12, 2012, 12:45 PM CDT
- In force
- 62 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 12:30 PM CDT | HAIL 0.88 | Bayou Sorrel, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
311
WUUS54 KLIX 121643
SVRLIX
LAC047-121-121745-
/O.NEW.KLIX.SV.W.0028.120312T1643Z-120312T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1143 AM CDT MON MAR 12 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PLAQUEMINE...
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PORT ALLEN...
* UNTIL 1245 PM CDT
* AT 1136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF RAMAH...OR 12 MILES NORTHEAST OF CATAHOULA...AND
MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GROSSE TETE...ERWINVILLE...BAYOU SORREL...ADDIS...WHITE CASTLE
AND BRUSLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. VERY HEAVY RAINFALL WAS ASSOCIATED WITH
THIS STORM. RAINFALL AMOUNTS UP TO 4 INCHES IN HOUR ARE POSSIBLE
WITH THIS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3051 9142 3055 9141 3057 9127 3054 9124
3051 9129 3052 9120 3042 9120 3035 9124
3033 9115 3013 9110 3011 9148 3023 9148
3024 9157 3026 9160 3036 9165 3040 9163
3046 9166
TIME...MOT...LOC 1642Z 262DEG 13KT 3032 9152
$$2 follow-up statements
033
WWUS54 KLIX 121651
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1151 AM CDT MON MAR 12 2012
LAC047-121-121745-
/O.CON.KLIX.SV.W.0028.000000T0000Z-120312T1745Z/
WEST BATON ROUGE LA-IBERVILLE LA-
1151 AM CDT MON MAR 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR IBERVILLE AND WEST BATON ROUGE PARISHES...
AT 1148 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES SOUTH OF RAMAH...OR 13 MILES EAST OF
CATAHOULA...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRUSLY...ADDIS...PORT ALLEN...BAYOU SORREL...WHITE CASTLE AND
PLAQUEMINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3051 9142 3055 9141 3057 9127 3054 9124
3051 9129 3052 9120 3042 9120 3035 9124
3033 9115 3013 9110 3011 9148 3023 9148
3024 9157 3026 9160 3036 9165 3040 9163
3046 9166
TIME...MOT...LOC 1651Z 295DEG 12KT 3027 9150
$$676
WWUS54 KLIX 121720
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 PM CDT MON MAR 12 2012
LAC047-121-121745-
/O.CON.KLIX.SV.W.0028.000000T0000Z-120312T1745Z/
WEST BATON ROUGE LA-IBERVILLE LA-
1220 PM CDT MON MAR 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR CENTRAL IBERVILLE AND SOUTHEASTERN WEST BATON ROUGE PARISHES...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR BAYOU SORREL...OR 10 MILES SOUTHWEST OF
PLAQUEMINE...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
CASTLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3034 9149 3042 9120 3038 9123 3035 9124
3033 9115 3013 9110 3011 9148 3014 9147
3016 9148 3023 9148 3024 9157 3026 9160
TIME...MOT...LOC 1720Z 307DEG 22KT 3016 9133
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:11 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 12, 9:11 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
911 AM CDT MON MAR 12 2012
.UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A MOIST AND UNSTABLE
ATMOSPHERE THIS MORNING WITH A PW OF 1.38 INCHES AND AN LI OF -3.8.
AN INVERSION IN PLACE BETWEEN 950 MB AND THE SURFACE WHERE
TEMPERATURES RANGE FROM AROUND 60 TO 66 DEGREES BEHIND THE
BOUNDARY THAT MOVED THROUGH EARLY THIS MORNING. A LIGHT NORTH TO
NORTHEASTERLY FLOW BELOW 975 MB WITH A MODERATE AND PREDOMINATE
SOUTHWESTERLY FLOW IN THE MIDDLE AND UPPER LEVELS.
&&
.PREV DISCUSSION... /ISSUED 404 AM CDT MON MAR 12 2012/
SHORT TERM...
BIGGEST WEATHER IMPACT IN THE FORECAST IS CURRENTLY ONGOING. A
MOSTLY CONTINUOUS SQUALL LINE FROM NEAR MCB TO LAKE PONTCHARTRAIN IS
TRACKING ACROSS THE CWA. FURTHER SOUTH AND WEST THE LINE IS MORE
BROKEN. AIR MASS AHEAD OF THIS FEATURE REMAINS UNSTABLE...SUFFICIENT
LOW LEVEL SHEAR AND INSTABILITY MEAN THE POTENTIAL FOR STRONG TO
SEVERE EMBEDDED CELLS EXISTS. BRIEF BOWS WITH OCCASIONAL VORTICIES
ALONG THE LINE HAVE BEEN NOTED OVER THE LAST COUPLE HOURS. SO A
BRIEF WEAK TORNADO OR TWO COULD DEVELOP.
PROGRESSION OF THE SOUTHERN END OF THE BAND OF RAIN IS MOVING
LITTLE. MODELS SUGGEST STREAM OF SHOWERS AND STORMS WILL PERSIST
THROUGHOUT THE DAY IN SWRLY FLOW REGIME. HAVE MAINTAINED 50 POPS OVER
MOST OF THE AREA. MAY BE CONSERVATIVE COVERAGE.
TEMPS WILL CONTINUE TO MODERATE TODAY. STAYED CLOSE TO MEX WITH MOST
AREAS SEEING 80 DEGREES TODAY. FOG COULD BECOME AN ISSUE OVERNIGHT
WITH THE AMOUNT OF RAIN THAT HAS FALLEN OVERNIGHT. FOR NOW HAVE
AREAS OF FOG MENTIONED IN THE ZONES BUT AN ADVISORY FOR TUESDAY
MORNING IS NOT OUT OF THE QUESTION.
LONG TERM...
UPPER LEVEL RIDGE WILL BE BUILDING IN OVER THE AREA THROUGHOUT THE
WEEK. THIS WILL BEGIN SHUTTING DOWN THE RAIN POTENTIAL. LIKELY STILL
HAVE AT LEAST A FEW SHOWERS ON TUES BUT NOT MUCH BY WED THROUGH
FRIDAY. ALTHOUGH THE SH/TS TRACKING AROUND THE RIDGE WILL NOT BE TOO
FAR FROM THE AREA. TEMPS WILL REMAIN ON THE MILD SIDE AND ABOVE NORMAL
WITH LOW 80 HIGHS.
MEFFER
AVIATION...
AN AREA OF RAIN AND EMBEDDED CONVECTION CONTINUES TO ADVANCE
STEADILY EAST NORTHEAST. OTHER SHOWERS WERE DEVELOPING ACROSS
COASTAL MISSISSIPPI AND THE ADJACENT COASTAL WATERS. IN
GENERAL...IFR TO MVFR CEILINGS WILL BE OBSERVED AT THE TERMINAL
SITES THIS MORNING DUE TO CEILINGS AND AT TIMES RESTRICTED
VISIBILITIES DUE TO THE RAIN. CONDITIONS WILL IMPROVE AFTER DAYBREAK
TO MVFR OR VFR. SOME RISK OF CONVECTION WILL BE IN THE OFFING DURING
THE DAY.
MARINE...
HIGH PRESSURE WILL REMAIN CNTRD OVER THE SERN CONUS FOR THE
FORESEEABLE FUTURE. THIS WILL KEEP THE PERSISTENT SERLY TO ESERLY
FLOW IN PLACE THROUGH THE FIRST HALF OF THE WORK WEEK. WINDS WILL
BEGIN TO RELAX SOME AND SHOULD BACK BELOW SCS HEADLINES BY TOMORROW
MORNING. THE STRONGEST WINDS WILL BE OVER THE OPEN WATERS EAST OF
THE MS DELTA. ADVISORY STILL OUT FOR OUTER WATERS THROUGH SUNRISE.
SEAS WILL ALSO START TO SLOWLY RELAX BUT 4-6 FT SHOULD BE
PERSISTENT IN THE OUTER WATERS THROUGH MOST OF THE DAY BEFORE
BACKING DOW TO 3-4 FT BY MID WEEK.
DECISION SUPPORT...
DSS CODE...GREEN
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING CONDITIONS NEAR MARSH FIRE IN ORLEANS PARISH
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 62 81 62 / 50 20 30 10
BTR 82 64 83 63 / 40 20 30 10
ASD 79 63 79 62 / 50 20 30 10
MSY 80 65 80 63 / 50 20 30 10
GPT 76 64 76 61 / 50 30 30 10
PQL 78 62 78 60 / 50 30 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 12, 11:05 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT MON MAR 12 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-131615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1105 AM CDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. WHILE SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS. A FLOOD WARNING IS IN EFFECT FOR THE PEARL RIVER NEAR BOGALUSA. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY AS A WEAK BOUNDARY LINGERS OVER THE AREA. MORE ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON ON WEDNESDAY AS THE BOUNDARY DISSIPATES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 95/DM
In the hours before
Special weather statement, Mar 12, 6:10 AM CDT, 5 hours 33 minutes before
MSZ081-082-121200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 610 AM CDT MON MAR 12 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON COUNTY...HARRISON COUNTY... AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF LUCEDALE TO 10 MILES NORTHWEST OF ESCATAWPA TO BILOXI... MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... VANCLEAVE AND OCEAN SPRINGS BY 615 AM... GULF PARK ESTATES BY 620 AM... WADE BY 625 AM... ESCATAWPA BY 630 AM... GAUTIER BY 635 AM... PASCAGOULA AND MOSS POINT BY 645 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. FUNNEL CLOUDS ARE ALSO POSSIBLE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
Special weather statement, Mar 12, 8:17 AM CDT, 3 hours 26 minutes before
LAZ034-046-121415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 817 AM CDT MON MAR 12 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE COUPEE PARISH...IBERVILLE PARISH... AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF KROTZ SPRINGS... OR ABOUT 15 MILES SOUTHWEST OF LOTTIE...MOVING NORTHEAST AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...NEW ROADS...MORGANZA...MARINGOUIN...LOTTIE AND LIVONIA THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 30 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Mar 12, 10:52 AM CDT, 51 minutes before
LAZ034-046>048-121645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1052 AM CDT MON MAR 12 2012 ...THUNDERSTORMS PRODUCING HEAVY RAIN IMPACTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH... AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAINFALL 11 MILES NORTH OF CATAHOULA...OR ABOUT 12 MILES WEST OF RAMAH...MOVING EAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LOTTIE...BATON ROUGE AIRPORT...RAMAH...PORT ALLEN... PLAQUEMINE...MARINGOUIN...LIVONIA...GROSSE TETE...GARDERE... ERWINVILLE...BRUSLY...BATON ROUGE AND ADDIS THE PRIMARY THREAT FROM THESE STORMS IS LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:11 PM CDT | Small Craft Advisory | LIX | 10 hr | |
| Mar 12, 2:29 AM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 12, 3:20 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 25 min |
| Mar 12, 3:24 AM CDT | Special Marine Warning | LIX | 51 min | |
| Mar 12, 3:38 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston | 52 min |
| Mar 12, 3:44 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 46 min |
| Mar 12, 5:07 AM CDT | Special Marine Warning | LIX | 53 min | |
| Mar 12, 6:02 AM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 12, 7:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| Mar 12, 8:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Mar 12, 9:11 AM CDT | Special Marine Warning | LIX | 94 min | |
| Mar 12, 11:16 AM CDT | River Flood Warning | LIX | St. Mary | 37 days |
| Mar 12, 12:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 12, 12:16 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 59 min |
| Mar 12, 1:29 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 2 hr |
| Mar 12, 2:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint James, Saint John the Baptist | 45 min |
| Mar 12, 2:14 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 61 min |
| Mar 12, 2:54 PM CDT | Areal Flood Advisory | LIX | Saint Charles, Saint John the Baptist | 111 min |
| Mar 12, 3:49 PM CDT | Tornado Warning | LIX | Saint Charles | 26 min |
| Mar 12, 4:13 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 32 min |
| Mar 12, 6:17 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.